Hail, Harper
- When
- June 4, 5:36 PM CST
- Where
- Harper County, 7 mi S of Anthony
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.050, -98.033
9 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 4, 3:06 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 259 PM CDT MON JUN 4 2001 MAIN CONCERN THIS PACKAGE IS CHC OF PRECIP AGAIN TONIGHT AS WELL AS TEMPS THE FIRST HALF OF THE WEEK. SEVERAL BOUNDARIES ARE LYING ACROSS THE CWA THIS AFTN. ONE EXTENDS FROM NEAR P28 TO NEAR SLN TO JUST SOUTH OF EAX. THE SECOND BOUNDARY IS SEPERATING DEWPTS IN THE MID 60S NORTH TO READINGS AROUND 72F SOUTH. H20 IMGERY INDICATES A WEAK S/W MOVING CURRENTLY MOVING ACROSS WRN KS...THIS IS EXPECTED TO HELP WEAKEN THE CAP ACROSS SC ALONG WITH DAYTIME HEATING. EXPECT TO SEE TSRA DEVELOP ACROSS PORTIONS OF SC THIS EVENING...POSSIBLY MOVING INTO PARTS OF SE KS. THEN LATER TONIGHT MORE SHOWERS AND THUNDERSTORMS DEVELOP ACROSS CENTRAL KS AS THE LLJ PICKS UP AND STRONG WAA TAKES PLACE JUST NORTH OF THE BOUNDARY. DUE TO THE HEAVY RAINS LAST NIGHT AND MORE EXPECTED TONIGHT WILL GO WITH A FFA FOR CEN KS. AS FOR TEMPS...WITH THE HIGH DEWPTS PUSHING NORTHWARD WILL LEAN TOWARDS THE WARMER FWC NUMBERS...POPS WILL BE CLOSER TO THE MAV. TUESDAY...THE MAIN SHORTWAVE MOVES ACROSS THE CWA DURING THE AFTN AND EVENING HOURS. MODELS ARE INDICATING THAT THE CAP WILL NOT BE AS STRONG. A BOUNDARY IS STILL EXPECTED TO SPILT THE CWA FROM SW KS TO NE KS. AVN SEEMED A LITTLE TOO FAST ON PUSHING THE BOUNDARY THROUGH THE STATE...LIKED THE SLOWER NGM/ETA SOLUTIONS. THEREFORE CONTINUE TO LEAN TOWARDS THE WARMER FWC NUMBERS...AND WILL CONTINUE THE CURRENT FCST POPS. WEDNESDAY...BOUNDARY IS EXPECTED TO BE WELL SOUTH OF THE AREA WITH WEAK HIGH PRESSURE PUSHING INTO THE AREA HELPING TO DRY THINGS OUT. MORE SUNSHINE SHOULD ALLOW TEMPS TO PUSH NEAR 80 IF NOT THE LOWER 80S. EXTENDED... LOW LEVEL MOISTURE RETURNS BACK INTO WRN KS ON THU...AS SEVERAL WEAK SHORTWAVES BEGIN TO MOVE OUT OF THE ROCKIES. AVN PRODUCES AN MCS THU NIGHT AND MOVES IT SE ALONG A WARM FRONT INTO SC KS/NC OK BY FRI 12Z. WILL GO AHEAD AND ADD A CHC OF PRECIP LATE THU AND INTO FRI. IF APPEARS AS IF THE WARM FRONT PUSHES WELL NORTH OF THE STATE OVER THE WEEKEND...AND WITH THE UPPER LEVEL RIDGE CONTINUING TO BUILD OVERHEAD...SUSPECT THAT WE WILL GET CAPPED SO WILL REMOVE POPS FOR THE WEEKEND. OTHERWISE TEMPS SHOULD BEGIN REACHING TO AROUND 90F BY NEXT WEEKEND. NOONAN ICT 67 83 57 81 / 50 40 60 10 HUT 66 80 55 81 / 60 30 50 10 EWK 66 81 56 81 / 50 30 60 10 EQA 67 82 58 81 / 50 40 60 10 WLD 70 85 61 81 / 50 40 60 10 RSL 57 77 54 80 / 70 20 40 10 GBD 60 79 55 81 / 70 30 40 10 SLN 64 77 54 79 / 70 20 40 10 MPR 65 80 55 81 / 60 30 40 10 CF V 69 84 63 82 / 40 40 60 10 CNU 69 83 62 80 / 40 40 60 10 K88 68 82 61 80 / 40 40 60 10 .ICT...FLASH FLOOD WATCH FOR NIGHT FOR CENTRAL KS ZONES KSZ032>033...KSZ047>051.
KSZ032-033-047>053-067>072-082-083-091>096-098>100-042200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
205 PM CDT MON JUN 4 2001
THE FOLLOWING IS A HAZARDOUS WEATHER OUTLOOK FOR CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS INCLUDING THE FOLLOWING COUNTIES:
IN CENTRAL KANSAS...
RUSSELL LINCOLN SALINE
BARTON ELLSWORTH MCPHERSON
RICE
IN SOUTH CENTRAL KANSAS...
RENO KINGMAN HARPER
HARVEY SEDGWICK SUMNER
BUTLER COWLEY MARION
CHASE
IN SOUTHEAST KANSAS...
GREENWOOD ELK CHAUTAUQUA
WILSON WOODSON MONTGOMERY
ALLEN NEOSHO LABETTE
THE SYNOPSIS:
AS OF MID AFTERNOON...A WARM FRONT IS LOCATED FROM NEAR JUST SOUTH
OF SALINA TO JUST EAST OF GREAT BEND. ANOTHER BOUNDARY WAS LOCATED
FROM NEAR KINGMAN EAST THROUGH WICHITA TO NEAR CHANUTE. THE
ATMOSPHERE ACROSS MUCH OF SOUTH CENTRAL KANSAS HAS BECOME
EXTREMELY UNSTABLE AND THE CAP HAS WEAKENED TO THE POINT WHERE
WIDELY SCATTERED THUNDERSTORMS COULD DEVELOP WITHIN THE NEXT TWO
HOURS.
IF ANY STORMS DEVELOP ACROSS SOUTH CENTRAL KANSAS THROUGH 6 PM...
THEY WILL RAPIDLY BECOME SEVERE WITH THE POTENTIAL TO PRODUCE VERY
LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.
IT APPEARS THAT MORE WIDESPREAD THUNDERSTORMS WILL DEVELOP NEAR AND
NORTH OF A GREAT BEND TO COTTONWOOD FALLS LINE AFTER 6 PM TONIGHT.
ANY STORMS NORTH OF THE FRONT WOULD BE A THREAT TO PRODUCE LARGE
HAIL AND HEAVY RAINS WHICH MAY PRODUCE FLOODING PROBLEMS.
SPOTTER ACTIVATION MAY BE REQUIRED ALONG AND SOUTH OF A GREAT BEND
TO COTTONWOOD FALLS LINE THIS AFTERNOON...AFTER 3 PM. SPOTTER
ACTIVATION IS STILL ANTICIPATED FOR CENTRAL KANSAS AFTER 6 PM
TONIGHT.
COPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
245 PM CDT MON JUN 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....`
1157 PM 5 S VESPER KS 1.75 INCH HAIL
06/03/01 LINCOLN REPORTED BY EOC
FRANKThe national radar mosaic for the moment the first event began.
9 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5246234, 5246235, 5246236, 5246237, 5246238, 5246239, 5246241, 5246240, 5246242.